# SDR IXXA9800111

- Difficulty date: December 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N861PL
- Make and model: Doug DC-8-61
- Aircraft serial: 45964
- System (JASC): 2612 · Fire Detection
- Part: Element
- Part number: 57775771
- Condition: Defective
- Location: Nr 2 Engine
- Part time: 53,114 hours
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

AFTER TAKEOFF FROM TOL, EN ROUTE TO FLL, THE NUMBER TWO ENGINE FIRE WARNING BELL INTERMITTENTLY SOUNDED.  THE FLIGHT CREW SECURED THE ENGINE FOLLOWING COMPANY PROCEDURES AND RETURNED TO TOL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE ENGINE WHICH REVEALED TWO DEFECTIVE FIRE WARNING SENSE ELEMENTS.  MAINTENANCE REPLACED THE UPPER AND LOWER FIRE WARNING SENSE ELEMENTS AND THE FIRE DETECTOR CONTROL AMPLIFIER AS A PRECAUTION.  MAINTENANCE PERFORMED A SUCCESSFUL OPERATIONAL TEST IN ACCORDANCE WITH THE MAINTENANCE MANUAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
